MAUDE Adverse Event Report: ZIMMER DENTAL IMP TM 3.7MM MTX FULL,11.5MM; DENTAL IMPLANT

ZIMMER DENTAL IMP TM 3.7MM MTX FULL,11.5MM; DENTAL IMPLANT
Model Number TMTB11
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Inflammation (1932); Osteolysis (2377)
Date of Event 05/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number cmp-(b)(4).
 
Event or Problem Description
It was reported that site 21 implant fractured at the weld leaving apical titanium and tantalum metal.Symptoms as a result of the event: bone loss inflammation.
 
Additional Manufacturer Narrative
Zimvie received one (1) tmtb11, (imp tm 3.7mm mtx full,11.5mm) for evaluation.Visual evaluation of the as returned devices identified the implant with signs of use, and apparent bone / tissue attached to external threads.The implant was fractured at the body.The fractured piece was not returned.Additionally, an unknown encode abutment was stuck to the implant.Unable to identify the abutment due to the damage in the drive feature area.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.This complaint refers to the specific device being investigated for this complaint record.Dhr review was completed for the subject lot number 1253704.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 1253704 for similar events and no other complaint was identified.Review completed utilizing keywords: ¿fracture implant.¿ the customer did not submit images for the reported event.Ifu review: documents reviewed: instructions for use ¿ tapered screw-vent® and trabecular metal¿ implants - 4869 rev 9-10/19.Information identified: "breakage" page 2.Based on the investigation and risk management file review as per rmf rm-00541-haz rev.3, the most likely root causes determined from the investigation are missing or confusing instructions for use, clinician places implant in a patient with patient factors (e.G.Bruxism) incompatible with long-term osseointegration of implant, clinician places implant in a patient with poor oral hygiene or parafunctional habits incompatible with long-term osseointegration of implant.Therefore, based on the available information, a device malfunction did occur.The reported event was confirmed with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.The following sections have been updated: b4: date of this report d9: device availability g3: date received by manufacturer g6: checked "follow-up" h2: checked follow-up type h3: changed "no" to "yes" h6: entered evaluation codes.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
IMP TM 3.7MM MTX FULL,11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key17231817
Report Number0002023141-2023-01750
Device Sequence Number7207039
Product Code DZE
UDI-Device Identifier00889024019003
UDI-Public(01)00889024019003(17)270410(10)1253704
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K132258
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberTMTB11
Device Catalogue NumberTMTB11
Device Lot Number1253704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight104 KG
Patient EthnicityNon Hispanic